Q:

Are the side effects of turmeric permanent even after you stop taking it?

A:

Quick Answer

Side effects of turmeric, such as upset stomach, nausea, diarrhea or dizziness, are not permanent after a patient stops taking it, states WebMD. Turmeric does not typically cause serious side effects. Patients need to stop using turmeric at least 14 days before undergoing surgery, as it reduces blood clotting speed.

Continue Reading

Full Answer

As of 2015, WebMD states that patients need to avoid using turmeric in amounts over 1500 milligrams twice a day until further study has been completed. Scientific research has been done using 500 milligrams four times daily for upset stomach and osteoarthritis, and 500 milligrams twice daily of curcumin, a specific formulation of a turmeric component, for rheumatoid arthritis. Curcumin can reduce blood sugar in diabetics.

Learn more about Side Effects
Sources:

Related Questions

Explore